Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 51, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2017, 5:42 PM MDT for 4 counties in Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 5:42 PM MDT (23:42 UTC)
- Expired
- Jun 27, 2017, 6:30 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Deuel County, NE, Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted.
460
WUUS53 KLBF 272342
SVRLBF
NEC005-049-069-101-280030-
/O.NEW.KLBF.SV.W.0051.170627T2342Z-170628T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
542 PM MDT TUE JUN 27 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Arthur County in west central Nebraska...
Western Keith County in southwestern Nebraska...
Southeastern Garden County in the Panhandle of Nebraska...
Eastern Deuel County in the Panhandle of Nebraska...
* Until 630 PM MDT
* At 542 PM MDT, severe thunderstorms were located along a line
extending from 6 miles north of Lewellen to near Julesburg, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Springs, Lewellen, Barton, Eagle Gulch Campground, Ruthon,
Clear Creek State Wildlife Management Area, Megeath, Otter Creek
Campground, Ash Hollow State Historical Park, Belmar, Goldeneye
State Wildlife Management Area, Bluewater Battlefield State
Historical Park and Windlass Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 128.
Interstate 80 in Nebraska between mile markers 93 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4151 10224 4160 10181 4102 10193 4100 10223
4100 10236
TIME...MOT...LOC 2342Z 214DEG 37KT 4143 10212 4104 10226
HAIL...1.25IN
WIND...60MPH
$$
JWS2 follow-up statements
923
WWUS53 KLBF 280004
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
604 PM MDT TUE JUN 27 2017
NEC005-049-069-101-280030-
/O.CON.KLBF.SV.W.0051.000000T0000Z-170628T0030Z/
Arthur NE-Keith NE-Garden NE-Deuel NE-
604 PM MDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHWESTERN ARTHUR...WESTERN KEITH...SOUTHEASTERN GARDEN AND
EASTERN DEUEL COUNTIES...
At 604 PM MDT, severe thunderstorms were located along a line
extending from 11 miles north of Lemoyne to near Big Springs, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Big Springs, Lewellen, Barton, Eagle Gulch Campground, Ruthon, Clear
Creek State Wildlife Management Area, Megeath, Otter Creek
Campground, Ash Hollow State Historical Park, Belmar, Goldeneye State
Wildlife Management Area, Bluewater Battlefield State Historical Park
and Windlass Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 128.
Interstate 80 in Nebraska between mile markers 93 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4151 10224 4160 10181 4102 10193 4100 10223
4100 10236
TIME...MOT...LOC 0004Z 270DEG 31KT 4144 10188 4105 10202
HAIL...1.00IN
WIND...60MPH
$$
JWS544
WWUS53 KLBF 280024
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
624 PM MDT TUE JUN 27 2017
NEC005-049-069-101-280034-
/O.EXP.KLBF.SV.W.0051.000000T0000Z-170628T0030Z/
Arthur NE-Keith NE-Garden NE-Deuel NE-
624 PM MDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ARTHUR...WESTERN
KEITH...SOUTHEASTERN GARDEN AND EASTERN DEUEL COUNTIES WILL EXPIRE AT
630 PM MDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of, southwestern and west central Nebraska.
LAT...LON 4151 10224 4160 10181 4102 10193 4100 10223
4100 10236
TIME...MOT...LOC 0024Z 214DEG 37KT 4161 10173 4122 10187
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:39 PM MDT, 3 minutes earlier.
Area forecast discussion, Jun 27, 5:39 PM MDT, 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 639 PM CDT Tue Jun 27 2017 .SHORT TERM...(This evening through Wednesday) Issued at 330 PM CDT Tue Jun 27 2017 A blend of the GFS1hr, HRRR, HRRR experimental, and RAP models suggests a 40-60 mile shift west with the QLCS forecast to develop this evening. This would be from Sutherland to Mullen to Merriman. It is possible this is related to backing low level winds early this evening or slower initiation and evolution. The storm mode follows the SPC forecast with very large hail along and west of highway 83 and wind damage along and east of highway 83. The 850 mb HRRR winds surge from the west as the model depicted QLCS moves through Custer County. There is a chance that very warm air aloft could cap the atmosphere and limit storm coverage to isolated coverage late this afternoon. The pacific cold front is forecast to cool 700mb temperatures and weaken the cap allowing more storm development across Ncntl Neb. All of the severe weather should exit Ncntl Neb around 06z or so with some lingering general thunderstorms thereafter. Wednesday is a dry forecast. H700mb temperatures fall slowly throughout the day wind northwest winds. A blend of guidance plus bias correction suggested lows in the 50s and 60s tonight with highs in the 80s Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 330 PM CDT Tue Jun 27 2017 Another fairly deep upper level low moves through Srn Canada Wednesday night and Thursday. The model consensus suggests thunderstorms form Wednesday night and last throughout the day Thursday. Temperatures at h700mb remain cool limiting instability. The NAM and GFS indicate less than 1000 j/kg of elevated CAPE at night. There is a chance daytime heating could produce sufficient instability Thursday afternoon across Srn Neb, generally along and south of Interstate 80. SPC was generous with the SWODY3 outlook covering nearly all of the forecast area with 5 percent severe weather potential. This is likely the result of uncertainty of the position of a frontal boundary left by the storm activity tonight. An opportunity for severe weather develops Sunday and Sunday night. 500mb winds pick up to 35 to 45 kts and the GFS indicates reasonable MLCAPE, 2500 j/kg. The flow aloft is northwest and the cap is weak...10-12C. The ECM is in agreement with the GFS. The ECM indicates sfc based CAPE near 3000 j/kg, K indices in the 30s and Total Totals in the mid to upper 50s. Both models produce substantial QPF. All other thunderstorm chances are isolated and no significant heat wave conditions are shown by the models. A hot-prod develops Sunday across Swrn Neb and H700mb temperatures spike to around 12C. This could easily produce highs in the lower 90s. The forecast is for upper 70s to upper 80s Thursday through Tuesday with the cooler temperatures Thursday and Friday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 639 PM CDT Tue Jun 27 2017 QLCS is underway pretty much as forecast by the HRRR and RAP models. This system should be east of Ncntl Nebraska by 09z-10z. Pacific high pressure will build into Ncntl Nebraska in the wake of this system. VFR is expected all areas thereafter and throughout the day Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 27, 1:40 PM MDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 240 PM CDT Tue Jun 27 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-281945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 240 PM CDT Tue Jun 27 2017 /140 PM MDT Tue Jun 27 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are likely after 4pm MDT/5pm CDT this afternoon in the Panhandle. Storms will have a large hail threat early on, with hail larger than 2 inches in diameter possible. The storms will move east and form a line into the evening, at this time, damaging wind will become the primary threat. Throughout the event, there is a chance for tornadoes though the envoronment is NOT favorable for long-track significant tornadoes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances continue Wednesday night through Sunday. There is a slight risk for severe thunderstorms Thursday and Thursday night mainly along and east of a line from Eustis to Anselmo, and south of Oneill. Strong or briefly severe thunderstorms are also possible Sunday and Sunday evening. Otherwise, the threat for strong or severe weather is uncertain in the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed along and north of Interstate 80 after 4pm MDT/5pm CDT. Be vigilant for updates in spotter activation status this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 27, 4:11 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
411 PM MDT TUE JUN 27 2017
NEZ022-272245-
Garden NE-
411 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 445
PM MDT...
At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Crescent Lake National Wildlife Refuge, or 20
miles northwest of Oshkosh, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Mumper,
Rackett, Dogtown Flats, Deer Lake, Adams Flats, Britton Lake and
Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4184 10221 4153 10215 4150 10264 4174 10264
4175 10266
TIME...MOT...LOC 2210Z 256DEG 26KT 4165 10257
JWSSpecial weather statement, Jun 27, 4:14 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
414 PM MDT TUE JUN 27 2017
NEZ004-094-272300-
Sheridan NE-Western Cherry NE-
414 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 500 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Irwin,
Intersection of Highway 20 and Irwin Road, Intersection of Highway 87
and Antelope Road, Walgren Lake State Recreation Area, Shell Lake
State Wildlife Management Area, Bayonne and Intersection of Highway
27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 77 and 121.
Highway 250 between mile markers 39 and 48.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4277 10186 4249 10271 4258 10278 4268 10277
4300 10204 4300 10202
TIME...MOT...LOC 2214Z 242DEG 41KT 4261 10269
PowerLocal storm report, Jun 27, 4:45 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 6 WNW HAY SPRINGS 42.72N 102.80W
06/27/2017 U1.00 INCH DAWES NE TRAINED SPOTTER
&&
KALLENLocal storm report, Jun 27, 5:01 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 12 NNW RUSHVILLE 42.87N 102.56W
06/27/2017 M1.75 INCH SHERIDAN NE TRAINED SPOTTER
&&
KALLENLocal storm report, Jun 27, 5:42 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL OSHKOSH 41.41N 102.34W
06/27/2017 E1.50 INCH GARDEN NE PUBLIC
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:11 PM MDT | Special Weather Statement | LBF | Garden | 34 min |
| Jun 27, 4:14 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 27, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jun 27, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 30 min |
| Jun 27, 5:05 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 40 min |
| Jun 27, 5:50 PM MDT | Special Weather Statement | LBF | Cherry | 55 min |
| Jun 27, 5:52 PM MDT | Special Weather Statement | LBF | Arthur, Keith | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.